Can I Stop Taking Chantix Without Decreasing Dosage As Am Having Side Effects That Makes Me Want To The Medication

6 Replies Updated



Conversation Starter

Beagle girl Says:


I have been taking Chantix for almost 6 weeks and not smoking for almost 5 weeks. My dreams are not nightmares, but are becoming more disarming and I don't want them anymore. Also, this past week, I started getting very agitated and angry, lashing out at my husband and even a stranger or two. I am aware of some of the horrific stories of long-term depression, etc. This is my second time with Chantix. The first time I did it the full 12 weeks, didn't smoke and got very depressed upon quitting Chantix and started smoking again. Depression went away. My doctor suggested only one month if I was not craving cigarettes, which I am not, and then wean mysel off the medication. I began three days ago going from 2 per day to 1 in the morning and a half at night. I am to the point now that I just want to stop at once. I have not taken a pill yet today and don't want to do so. Any thoughts?



Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Beagle girl! How are you doing?

If you crashed into depression, when stopping it before, you should follow your doctor's instructions and taper off of it, or it may happen again and such issues tend to worsen with each subsequent occurrence.

That's why someone with a medication allergy is told not to ever take it again, even if the reaction they suffered as mild. Thus, your doctor wanting to be cautious, even if you've only been taking it for a short period of time.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
heatherhippie12 Says:
via mobile

Very similar story for me too. I would wean at least a day or two taking half. Then be done but have xantx available. Huge suicidal rates from this. It messes with your head. It's nuts!!

REPLYSHAREREPORT
Was this helpful?     0     0  
3
JennG Says:
via mobile

I don't have any professional knowledge to offer you. But I saw your post and wanted to respond. I'd say check with your doctor about how quickly (and safely) you can get off this med. My husband took Chantix for just a few months back in the summer of 2008. It was the most trying and difficult time of our 18 years of marriage. He became hostile, aggressive and just plain nasty. Even now, NINE years later he is not the same man as prior to Chantix. While the extremes he experienced in taking the drug have subsided, he is more easily agitated and aggressive than BEFORE he took the drug. I've only known 4 people who have used Chantix but they all experienced the same ill effects with one contemplating suicide. My advice: speak with your dr and get off Chantix as quickly and safely as possible. Good luck to you!

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Misty Says:

Re: JennG (# 3)

I've been taking Chantix for a month and I don't have any of these issues everyone else does. The only problem I've had are vivid dreams but not even nightmares. I'm not sure if they've changed the drug or if it's just not as bad for some as others but it definitely hasn't made me crazy. I am ready to use less though and I came here to see if you could break them in half. It looks like it will be okay so that is what I'm going to do.

REPLYSHAREREPORT
Was this helpful?     1     0  
5
Sleepy Head Says:
via mobile

Never just quit medication like Chantix unless under strict monitoring by your doctor. You are very likely to either smoke again or go back on Chantix. Worse, withdrawal is very hard on the body. See your doctor again before quitting "cold turkey".

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Khalessi Says:
via mobile

Yes you can. I took it for the same length of time and did not reduce the dosage, never had any problems and five years later still don't smoke.

REPLYSHAREREPORT
Was this helpful?     1     0  


Viewing page 1 of 1     Reply


More Discussions:

i have been taking 2 mg of coversyl for weeks hate the side effects can just stop taki this medication it dangerous first
if it is dangerous to completely stop taking 2mg of coversyl because of side effects.it is my first time ever to take hi... 2 replies
I Want To Know What The Side Effects Are Of Taking Methadone An Regular Daily Dose Chantix
I am on methadone maintenance & I am taiking chantix to quit smoking. When I first take the chantix in the a.m. I am... 7 replies
Can I stop taking Contrave after a week without side effects
I've taken Contrave for a week, Can I stop taking it with? Well there be any side effects from stopping with out gra... 11 replies
i have been taking elicia 2mg for the past one year now want to stop it totally does any side effects please explain detail
I have been taking elicia 2 mg for the past 7.5 months and now I want to skip it totally.Few months before I tried takin... 1 reply
can taking statins and citalypram together cause any unwanted side effects
My father is taking both of these tablets and has no energy he says his head feels very "wooly" He has allsorts ... 1 reply
I have safely taken my pain medications for 10 years without ever having a problem, my MD will no longer prescibe, it is unfair to the patient
I have been on Fiorinal w Codeine and Fioricet as well as Valium for Sleep. I have 3 herniated disks in my back, Scloroi... 33 replies
how long does hydrocodone side effects last after stop taking them
Iv took pain for years.now i want quit how long does the side effects last? ## Hello, Dave! How are you? Tapering off of... 6 replies
Possible Norvasc Reaction: I want to stop the medication
I started Norvasc, 5 mg, on 12/29. I was switched from Lisinopril, because I was experiencing angioedema, a common side ... 2 replies
Severe Side Effects and wanting to stop taking it
I have been on Contrave for 4 weeks now. The previous weeks I had no side effects. Now all of a sudden I have severe nau... 2 replies
want to start chantix but i am taking meloxicam is there an issue with taking both
want to start chantix but i am taking meloxicam is there an issue with taking both. I have several days left to take the... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 10 December 2017.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA